MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE TIBIAL INSERT - SIZE3 - 14 MM

MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE TIBIAL INSERT - SIZE3 - 14 MM
Model Number 02.09.0314H
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 jan 2025: lot 2400362: (b)(4) items manufactured and released on 05-apr-2024.Expiration date: 2029-03-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Preliminary investigation performed by r&d project manager: revision surgery of a gmk hinge tibial insert after few weeks from primary due to unscrewing of the hinge post screw.The hinge post screw was found loosened in the joint.Pictures of the explanted hinge post and relative secure screw have been sent for investigation.The hinge post secure screw looks damaged in its threaded shaft, with threads pressed and deformed.The usage of the torque limiting screwdriver, mandatory for this application, has been confirmed and we can suppose it was properly used.Cause for self unscrewing of the fixation screw is insufficient tightening torque.We can only suppose that the screw was not well in axis with the hinge post while tightening.In this condition, the torque screwdriver (mandatory for this application which usage has been confirmed) signals that the correct torque has been reached even though it has not and the possibility of a unscrewing becomes higher.From preliminary investigation there is no evidence that the event is related to a faulty device.Root cause: based on the available information, no definitive root cause can be confirmed.However, one possible mechanical explanation is insufficient tightening torque during the primary surgery, potentially caused by suboptimal screw alignment with the hinge post during tightening.The investigation does not indicate any potential manufacturing-related issue or systemic deficiency.
 
Event or Problem Description
Revision surgery due to gmk hinge post screw unscrewing and subsequent migration at 2 months after primary.It has been observed that the thread of the screw was damaged.Torque limiter was used.The surgeon revised the insert successfully.

Brand Name
GMK HINGE TOTAL KNEE SYSTEM
Common Device Name
GMK-HINGE TIBIAL INSERT - SIZE3 - 14 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21264315
Report Number3005180920-2025-00017
Device Sequence Number9475572
Product Code KRO
UDI-Device Identifier07630030825132
UDI-Public07630030825132
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.09.0314H
Device Lot Number2400362
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale